Alert archive / Illinois / River Flood Advisories in 2010
River Flood Advisory 21, NWS Chicago, IL
NWS Chicago, IL issued this river flood advisory at Jan 26, 2010, 9:21 PM CST for Lake County, Illinois. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2010, 9:21 PM CST (03:21 UTC)
- Expired
- Jan 28, 2010, 9:20 AM CST
- In force
- 36 hr
- Issued by
- NWS Chicago, IL
County Lake County, IL
The river
Written for the forecast point Des Plaines River near Russell (RUSI2).
- Action stage
- 6.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05527800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood advisory went out at Jan 26, 6:04 PM CST, 3 hours 17 minutes earlier.
Area forecast discussion, Jan 26, 6:04 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
604 PM CST TUE JAN 26 2010
.DISCUSSION...
315 PM CST
THE WEATHER THIS NEXT WEEK WILL BE DOMINATED BY COLD NORTHWEST
FLOW ALOFT AS H5 TROUGHING LINGERS ACROSS THE WESTERN GREAT LAKES.
AFTER ONE QUICK MOVING COLD FRONT ON WEDNESDAY...MUCH OF THE NEXT
7 DAYS WILL BE DOMINATED BY HIGH PRESSURE AT THE SURFACE.
WINDS THIS EVENING SHOULD CONTINUE TO WEAKEN...AS THE PRESSURE
GRADIENT RELAXES BEHIND LAST NIGHTS SHORTWAVE. A FEW FLURRIES MAY
LINGER THIS EVENING UNDER ANY DAYTIME STRATO-CUMULUS...BUT
EVENTUALLY SKIES SHOULD BEGIN TO CLEAR OUT THE REST OF THE NIGHT.
THIS WILL ALLOW FOR BETTER RADIATIONAL COOLING...AND BELOW NORMAL
LOW TEMPS. THE CLEARING WILL BE SHORT LIVED...AS THE NEXT COLD
FRONT APPROACHES WED MORNING.
SHORT TERM MODELS CONTINUE TO AGREE ON A QUICK SHOT OF SNOW
PRIMARILY WED AFTERNOON AND EVENING AS THE COLD FRONT SWEEPS ACROSS
NORTHERN ILLINOIS. WILL KEEP THE HIGHEST POPS SOUTH OF
CHICAGO...WHERE A HALF INCH OF SNOW MAY ACCUMULATE. WE KEPT THE
POPS IN THE HIGH CHANCE CATEGORY FOR NOW...DUE TO THE RELATIVE
SHALLOW MOISTURE LAYER AVAILABLE.
LARGE PRESSURE RISES FOR THURSDAY SHOULD ALLOW FOR GUSTY NORTHWEST WINDS
ACROSS THE CWA...MAKING IT FEEL MUCH COLDER. DIURNAL CU FORMATION
IS LIKELY IN ANY CLEARING AREAS...BEFORE THE LOW LEVEL MOISTURE
CAN BE SCOURED OUT BY MIXING FROM ALOFT. HIGHS ON THURSDAY WILL
STRUGGLE TO CLIMB THROUGH THE TEENS.
LAKE EFFECT SNOW SHOWERS WILL DEVELOP ON THE SOUTHWEST SHORES OF
LAKE MICHIGAN THURSDAY NIGHT...BUT THE HIGHEST SNOW ACCUMS SHOULD
REMAIN JUST EAST OF OUR CWA. ON FRIDAY THE WINDS WILL SHIFT MORE
NORTHERLY...PUSHING SOME OF THE SNOW SHOWERS INTO THE CHICAGO
METRO AREA...AND OTHER PORTIONS OF THE SOUTHWEST SHORE OF LAKE
MICHIGAN. WILL KEEP SNOW ACCUMS IN THE DUSTING TO HALF INCH
RANGE...BUT TRAVEL MAY BECOME SLIPPERY AT TIMES ON FRIDAY.
HIGH PRESSURE SHOULD REMAIN ACROSS NORTHERN ILLINOIS FOR THE
WEEKEND...WITH DRY CONDITIONS EXPECTED.
MONDAY WILL FEATURE THE ARRIVAL OF THE NEXT SYSTEM...WITH SNOW
SHOWERS DEVELOPING IN WARM AIR ADVECTION FLOWS. THE HEAVIER SNOW
SHOWERS WILL BE TIMING WITH THE H5 SHORTWAVE AND TROUGH...WHICH
APPEAR TO ARRIVE LATE MONDAY NIGHT AND TUESDAY MORNING. THERE
REMAINS SOME UNCERTAINTY TO THE TIMING OF THAT SYSTEM...SO WILL
KEEP POPS IN THE LOWER CHANCE CATEGORY.
SHIMON
&&
.AVIATION...
604 PM CST
0000 UTC TAFS...MAIN AVIATION FORECAST CONCERNS WILL BE TIMING THE
ENDING OF MVFR CIGS TONIGHT...AND THEN THE POTENTIAL OF ADDITIONAL
MVFR CIGS WEDNESDAY AFTERNOON AND FLURRIES.
SATELLITE IMAGERY INDICATING BACK OF EDGE OF MVFR DECK BACK TOWARD
RFD...AND EXPECTING THIS TO PROGRESS EASTWARD CLEARING NORTHEAST
ILLINOIS TERMINALS AND GYY SHORTLY AFTER 02Z. DESPITE RELATIVELY
THIN NATURE TO THIS MOIST LAYER...HAVE HAD SOME STEADY FLURRIES
FROM MID AFTERNOON THROUGH EARLY EVENING WHICH WILL CONTINUE OVER
NEXT FEW HOURS. AFTER LOW CLOUDS VACATE COULD HAVE HIGHER BASED
VFR STRATOCU MOVE IN ACROSS FAR NORTHERN ILLINOIS ASSOCIATED WITH
WEAK SYSTEM DIVING SOUTHEAST FROM MINNESOTA...BUT NOTHING OF
OPERATIONAL SIGNIFICANCE ANTICIPATED AFTER MVFR DECK EXITS. WELL
MIXED LOW LEVELS SHOULD ALLOW WEST SOUTHWEST WINDS GUSTING TO
AROUND 20 KNOTS TO CONTINUE THROUGH AT LEAST 03Z. AFTER
03Z...ACTUALLY START TO GET INTO A WEAK WARM ADVECTION PATTERN
WHICH SHOULD LOWER INVERSION A BIT AND THUS EXPECTING GUSTS TO
GRADUALLY DIMINISH.
POLAR LOW WILL DROP SOUTHWARD INTO NORTHERN GREAT LAKES TOMORROW
WHICH WILL SHARPEN UP LOW LEVEL FRONT ACROSS NORTHERN ILLINOIS
WEDNESDAY AFTERNOON. WEAKLY CONFLUENT FLOW ACTING ON THIS FRONT
COULD PRODUCE SOME SCATTERED SNOW SHOWERS OR FLURRIES WEDNESDAY
AFTERNOON/EVENING AND IN 00Z TAFS HAVE INDICATED POTENTIAL
FLURRIES AFTER 00Z ALONG WITH RETURN OF MVFR CIGS. SOUTHWEST WINDS
OF 10 TO 15 KNOTS WITH SOME GUSTS OF 15 TO 20 KNOTS ARE EXPECTED
WEDNESDAY AFTERNOON...ALTHOUGH POTENTIAL FOR GUSTINESS SEEMS
TO BE LOWER THAN TODAY GIVEN MORE SHALLOW MIXED LAYER.
MARSILI
&&
.MARINE...
231 AM CST
A COLD FRONTAL TROUGH ASSOCIATED WITH DEEP LOW PRESSURE OVER
QUEBEC LIES FROM NEAR THE SOO...SOUTHWESTWARD ACROSS NORTHERN LAKE
MICHIGAN...TO IOWA. THIS TROUGH WILL COMPLETE ITS PASSAGE ACROSS
THE REMAINDER OF THE LAKE BY DAYBREAK THIS MORNING. MEANWHILE A
RIDGE OF HIGH PRESSURE WILL BUILD ACROSS THE NORTHERN PLAINS
TODAY...THEN SETTLE ACROSS THE SOUTHEASTERN U.S. BY WEDNESDAY
MORNING. ANOTHER COLD FRONTAL TROUGH WILL DROP SOUTHWARD ACROSS
LAKE MICHIGAN ON WEDNESDAY...FOLLOWED BY A LARGE POLAR HIGH
PRESSURE WHICH WILL SLOWLY MOVE ACROSS THE PLAINS THURSDAY AND
FRIDAY.
MERZLOCK
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL NOON THURSDAY.
&&Hazardous weather outlook, Jan 26, 4:40 AM CST, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 440 AM CST TUE JAN 26 2010 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 271045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 440 AM CST TUE JAN 26 2010 /540 AM EST TUE JAN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WIND GUSTS TO 30 MPH THIS MORNING WILL CAUSE AREAS OF BLOWING SNOW ACROSS PARTS OF CENTRAL ILLINOIS AND NORTHWEST INDIANA. PORTIONS OF THE LOWER FOX AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW IS EXPECTED TO DEVELOP ACROSS THE AREA WEDNESDAY AFTERNOON AND LINGER INTO NORTHWEST INDIANA WEDNESDAY EVENING. ACCUMULATIONS OF UP TO 1 INCH ARE POSSIBLE. VERY COLD AIR WILL SPREAD ACROSS THE REGION WEDNESDAY NIGHT THROUGH FRIDAY. LOW TEMPERATURES BY FRIDAY MORNING ARE EXPECTED TO RANGE FROM 5 BELOW ZERO TO 5 ABOVE ZERO WITH WIND CHILLS BETWEEN 10 BELOW AND 20 BELOW ZERO FRIDAY MORNING. AS THIS COLD AIR SPREADS OVER THE WARMER WATERS OF LAKE MICHIGAN LAKE EFFECT SNOW SHOWERS ARE EXPECTED TO DEVELOP OVER NORTHWEST INDIANA THURSDAY NIGHT...THEN MOVE WEST INTO NORTHEAST ILLINOIS FRIDAY MORNING. SOME ACCUMULATION IS POSSIBLE...BUT IT IS TOO EARLY TO DETERMINE EXACT AMOUNTS. PORTIONS OF THE LOWER FOX AND ILLINOIS RIVERS WILL REMAIN IN FLOOD. ICE JAMS AND ICE JAM FLOODING WILL AGAIN BECOME A POSSIBILITY DURING THIS LATEST SPELL OF VERY COLD TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-271045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 440 AM CST TUE JAN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STRONG WINDS AND HIGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS AND HIGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT WEDNESDAY THROUGH THURSDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-271045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 440 AM CST TUE JAN 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NORTHWEST GALES TO 35 KNOTS WILL DIMINISH TO 30 KNOTS OR LESS BY EARLY EVENING. FREEZING SPRAY IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 8:51 PM CST | River Flood Advisory | LOT | LaSalle | 23 hr |
| Jan 27, 3:23 AM CST | Gale Watch | LOT | 5 hr | |
| Jan 27, 8:45 AM CST | Gale Warning | LOT | 30 hr |
Nearby
River Flood Advisories in Illinois, 2010Every river flood advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.